Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 18, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Feb 12, 2009, 6:37 AM EST. It took effect at Feb 12, 2009, 1:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2009, 6:37 AM EST (11:37 UTC)
- In effect from
- Feb 12, 2009, 1:00 PM EST
- Expired
- Feb 12, 2009, 6:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMOB 121137 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 537 AM CST THU FEB 12 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TO 5 PM TODAY FOR THE WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION OF LOW RELATIVE HUMIDITY... .A DRIER AIRMASS TODAY COMBINED WITH WARM AFTERNOON TEMPS IN THE 70S...WILL ALLOW RELATIVE HUMIDITIES TO DROP BELOW CRITICAL VALUES ACROSS INLAND PORTIONS OF THE WESTERN FLORIDA PANHANDLE. CLOUDS AND RAIN WILL KEEP RELATIVE HUMIDITIES ABOVE CRITICAL VALUES FRIDAY AND THROUGH THE WEEKEND. FLZ001-003-005-122300- /O.NEW.KMOB.FW.W.0018.090212T1800Z-090212T2300Z/ INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA- 537 AM CST THU FEB 12 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Feb 12, 5:35 AM EST, 1 hour 2 minutes earlier.
Area forecast discussion, Feb 12, 5:35 AM EST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
435 AM CST THU FEB 12 2009
.SHORT TERM...(TODAY AND TONIGHT)...THE LATEST SURFACE MAP AND
SATELLITE LOOP SHOW A SURFACE HIGH OVER ARKANSAS/LOUISIANA WITH HIGH
CLOUDS NEAR THE COAST. THE RIDGE MOVES ACROSS THE GULF COASTAL
STATES OVERNIGHT WHILE A SYSTEM DEVELOPS AND DEEPENS OVER THE
CENTRAL PLAINS. DRY AND GENERALLY CLEAR CONDITIONS CONTINUE TODAY
THEN A MILD LOW LEVEL RETURN FLOW RETURNS MOISTURE BELOW 700 MB LATE
TONIGHT. ISENTROPIC UPGLIDE BRINGS INCREASING CLOUDS
TONIGHT...ALONG WITH A SLIGHT CHANCE FOR RAIN AFTER MIDNIGHT FOR THE
EXTREME SOUTHWEST PORTION OF THE FORECAST AREA. AFTER A COOL START
THIS MORNING...MILD TEMPERATURES FOLLOW FOR THIS AFTERNOON AND
TONIGHT. /29
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)...WARM FRONT WILL LIFT NORTH
ACROSS THE AREA ON FRIDAY AS SFC LOW PRESSURE DEVELOPS ACROSS THE
SOUTHERN PLAINS. THIS WILL BRING WIDESPREAD SHOWERS AND A FEW
THUNDERSTORMS TO THE AREA MAINLY FRIDAY AFTERNOON AND NIGHT. SHOWERS
AND THUNDERSTORMS GRADUALLY MOVE EAST OF THE AREA BY SATURDAY
AFTERNOON AS A COLD FRONT MOVES THROUGH. ON SUNDAY A WEAK UPPER
LEVEL SHORTWAVE WILL QUICKLY MOVE ACROSS THE GULF COAST BRINGING
ANOTHER CHANCE OF SHOWERS. CLOUDS AND RAIN WILL HOLD TEMPS IN THE
LOW TO MID 60S FRIDAY BEFORE REBOUNDING BACK INTO THE LOWER 70S ON
SATURDAY. UNDERCUT THE MOS GUIDANCE ON SUNDAY AS CLOUDS AND SHOWERS
WITH THE UPPER DISTURBANCE WILL AGAIN HOLD TEMPS IN THE LOW TO MID
60S. A COOLER AND DRIER AIRMASS MOVES INTO THE AREA ON MONDAY AS A
RIDGE OF HIGH PRESSURE BUILDS ACROSS THE EASTERN CONUS.
HOWEVER...CLOUDS AND MOISTURE WILL QUICKLY RETURN ON TUESDAY AS
ANOTHER LOW PRESSURE SYSTEM DEVELOPS ACROSS THE PLAINS AND MOVES
EAST. SHOWERS AND A FEW THUNDERSTORMS MOVE INTO THE AREA TUESDAY
AFTERNOON AND CONTINUE THROUGH EARLY WEDNESDAY AS A COLD FRONT MOVES
SLOWLY ACROSS. /13
&&
.AVIATION...FOR THE 12Z ISSUANCE VFR CONDITIONS WILL PREVAIL FOR THE
NEXT 24 HOURS WITH CEILINGS NEAR 4 KFT LATE IN THE PERIOD. /29
&&
.MARINE...HIGH PRESSURE MOVES ACROSS THE GULF COASTAL STATES THROUGH
TONIGHT WITH LIGHT OFFSHORE WINDS BECOMING EASTERLY. A SYSTEM
MEANWHILE DEVELOPS OVER THE CENTRAL PLAINS AND ADVANCES ACROSS THE
GULF COASTAL STATES THROUGH SATURDAY...WITH A TRAILING COLD FRONT
SLOWLY MOVING INTO THE MARINE AREA SATURDAY AFTERNOON. LIGHT TO
MODERATE SOUTHEAST WINDS ON FRIDAY VEER AROUND TO THE WEST BY MIDDAY
SATURDAY WITH NORTHWEST WINDS OF 10-15 KNOTS IN THE WAKE OF THE
FRONT. WINDS SWITCH TO THE EAST SATURDAY NIGHT AS THE FRONT RETURNS
QUICKLY NORTHWARD AS ANOTHER SYSTEM DEVELOPS OVER THE WESTERN GULF.
THE SURFACE LOW MOVES NORTHEAST AND ACROSS THE SOUTHEAST STATES ON
SUNDAY WITH AN OFFSHORE FLOW FOLLOWING FOR THE MARINE AREA SUNDAY
AFTERNOON. THE OFFSHORE FLOW INCREASES SUNDAY NIGHT THEN SUBSIDES
ON MONDAY AS A STRONG RIDGE BUILDS FROM THE PLAINS INTO THE EASTERN
STATES. /29
&&
.FIRE WEATHER...A DRIER AIRMASS TODAY COMBINED WITH WARM AFTERNOON
TEMPS IN THE 70S...WILL ALLOW RELATIVE HUMIDITIES TO DROP BELOW
CRITICAL VALUES ACROSS INLAND PORTIONS OF THE WESTERN FLORIDA
PANHANDLE. CLOUDS AND RAIN WILL KEEP RELATIVE HUMIDITIES ABOVE
CRITICAL VALUES FRIDAY AND THROUGH THE WEEKEND. /13
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 72 51 64 59 / 05 10 70 70
PENSACOLA 70 51 64 59 / 00 10 70 60
DESTIN 68 52 62 59 / 00 10 70 60
EVERGREEN 73 42 64 58 / 00 05 70 70
WAYNESBORO 70 43 62 58 / 00 10 90 80
CAMDEN 71 42 66 54 / 00 05 90 90
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM NOON THURSDAY TO 5 PM THURSDAY FOR THE
FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND
INLAND SANTA ROSA.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Feb 11, 1:50 PM EST, 16 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 1250 PM CST WED FEB 11 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-121800- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 1250 PM CST WED FEB 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON OVER PARTS OF INTERIOR SOUTH CENTRAL ALABAMA... A LOW PRESSURE SYSTEM WILL MOVE INTO THE GREAT LAKES REGION THIS AFTERNOON...WITH AN ASSOCIATED COLD FRONT MOVING EAST OUT OF MISSISSIPPI AND ACROSS SOUTHWESTERN ALABAMA AND THE WESTERN FLORIDA PANHANDLE. A BROKEN LINE OF SHOWERS AND THUNDERSTORMS WILL ADVANCE EAST ACROSS PARTS OF SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE THIS AFTERNOON. SOME OF THESE STORMS COULD POSSIBLY BE SEVERE THIS AFTERNOON...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT BUT ISOLATED TORNADOES ARE ALSO POSSIBLE. CLEARING SKIES WILL BEGIN TO DEVELOP OVER SOUTHEASTERN MISSISSIPPI LATE THIS AFTERNOON...WITH SKIES CONTINUING TO CLEAR FROM WEST TO EAST ACROSS THE REMAINDER OF THE REGION TONIGHT. BREEZY CONDITIONS ARE EXPECTED TO CONTINUE ACROSS THE REGION IN ADVANCE OF THE FRONT...CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT ACROSS THE ALABAMA AND FLORIDA COASTAL WATERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE EASTERN STATES FRIDAY INTO SATURDAY MORNING AND BRING A COLD FRONT THROUGH THE AREA. NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE AREA FRIDAY INTO FRIDAY NIGHT AND OVER EXTREME SOUTHWEST AND SOUTH CENTRAL ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE SATURDAY MORNING. SEVERE THUNDERSTORM DEVELOPMENT IS NOT ANTICIPATED. STRONG SOUTHERLY WINDS FRIDAY THROUGH SATURDAY AND STRONG OFFSHORE WINDS SUNDAY NIGHT THROUGH MONDAY MORNING WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT DURING THESE PERIODS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER MAY BE REQUIRED TODAY.
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.